Alert archive / Illinois / Special Weather Statements in 2019
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 3, 2019, 2:21 PM CDT for Macon County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 3, 2019, 3:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Lincoln, IL
County Macon County, IL
The radar
The Lincoln radar (KILX), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1105 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
559 WWUS83 KILX 031921 SPSILX Special Weather Statement National Weather Service Lincoln IL 221 PM CDT Wed Jul 3 2019 ILZ043-044-053-032000- Macon-Piatt-De Witt- 221 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIATT...SOUTHEASTERN DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 300 PM CDT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over Argenta, or 10 miles northeast of Decatur, moving east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Forsyth, Maroa, Cerro Gordo, Argenta, Oreana, Weldon, Oakley, Cisco and Milmine. This includes Interstate 72 between mile markers 141 and 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3984 8896 4006 8901 4018 8866 3983 8860 TIME...MOT...LOC 1921Z 259DEG 6KT 3998 8885 $$ Deubelbeiss
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:11 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jul 3, 1:11 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 111 PM CDT Wed Jul 3 2019 .SHORT TERM...(This evening through Thursday) ISSUED AT 107 PM CDT Wed Jul 3 2019 Forecast is stuck on repeat in the near term with hot and humid conditions continuing along with scattered afternoon and evening showers and thunderstorms. Outflow boundary from overnight MCS surged south of the CWA this morning and left a few hours dry, however, this boundary is beginning to be mixed out with differential heating due to morning cloud cover now helping to spur renewed convection early this afternoon. Within the warmer air across the south and southwest portions of the CWA, temperatures into the 90s with dew points into the low to mid 70s are contributing to moderately strong instability. 17Z SPC meso- analysis indicates that 2500-3000 J/kg MLCAPE has already built into portions of the CWA with convection now popping along the instability gradient that stretches from roughly Galesburg to Lawrenceville. Deep layer shear is very weak over the region, 5-10kt in the 0-6km layer, and will result in pulse storms through the day with new convection likely in the vicinity of newly formed outflow boundaries this afternoon. The threat for scattered thunderstorms will overspread the remainder of the CWA through the afternoon and evening, then should begin to diminish around and shortly after sunset this evening. Cannot rule out an isolated storm or two overnight, but looks to be mainly quiet overnight as the boundary layer stabilizes and in the absence of any deep layer shear and synoptic scale ascent. Much of the same expected again on Thursday as the local area remains hot, humid, and unstable. Forcing again will be on the storm and mesoscale and convection will be diurnally favored. Scattered thunderstorms will continue to be a concern well into the evening. While it's impossible to pinpoint when and where pop- up thunderstorms will be through the day, it cannot be ruled out anywhere in central Illinois at this point either. Deep layer shear will continue to be weak on Thursday greatly limiting the severe threat. The primary concerns will be cloud-to-ground lightning, heavy rain, and locally strong winds that could topple any temporary structures. If you have plans to be outdoors during the 4th of July, keep an eye to the sky and be prepared to take shelter in the event a thunderstorm develops nearby. && .LONG TERM...(Thursday night through Wednesday) ISSUED AT 107 PM CDT Wed Jul 3 2019 Warm and active weather pattern will persist Thursday night through Saturday. Upper ridge axis will shift to the east coast late in the week while open flow from the Gulf on the western periphery of the ridge continues to fuel 70F+ dew points and near 2.0 inch PWats across the local area. Synoptic scale forcing appears to be fairly benign again Friday, but unstable conditions will again be in place supporting diurnally favored convection, especially in the vicinity of any mesoscale features (MCV, outflow boundaries, etc). On Saturday, upper ridge buckles in response to an upper low digging across Hudson Bay while the tail end of a cold front pushes south across the Midwest through the day supporting additional chances for showers and thunderstorms. High pressure builds across the Upper Midwest in the wake of the front with low level north/northeasterly flow helping to moderate temperatures and dew points across the local Area. Guidance suggests that we see dew points drop back into the low to mid 60s, possibly even 50s at times Sunday into at least early Monday. PoPs will also be tempered in response to the drier air over the region and Sunday into Monday looks to be the best chance to see a break from the active stretch of stormy weather. Any break in precip and the heat and humidity will be short as surface ridge axis shifts to our east with return flow spreading moisture back into the region and upper ridge amplifying again over the mid section of the country bringing back the heat as we head into midweek. The chance for showers and thunderstorms will accompany the returning heat and humidity as well. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1210 PM CDT Wed Jul 3 2019 Scattered showers and thunderstorms are expected across the region once again this afternoon and evening. Expect storms to redevelop over central Illinois during the early to mid afternoon hours, then should begin to wane in coverage around and just after sunset late this evening. Given the expected coverage and low confidence in specific timing of when storms may occur on station, latest forecast will continue to only include VCTS mention, but may need to introduce prevailing or tempo groups for thunderstorms on station as the forecast details become more clear. Outside of precip, VFR conditions and south/southwest winds will prevail. The only other minor concern is for some patchy fog development Thursday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...Deubelbeiss
Hazardous weather outlook, Jul 3, 12:02 PM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1202 PM CDT Wed Jul 3 2019 ILZ027>031-036-037-040-041-047-049-050-041100- Cass-Fulton-Knox-Marshall-Mason-Morgan-Peoria-Schuyler-Scott- Stark-Tazewell-Woodford- 1202 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing brief, damaging winds and heavy rain. The heat index is expected to approach 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to approach 100 degrees both Thursday and Friday afternoons. River levels along the Illinois River will continue to slowly decrease. The river will remain in flood in most areas, but flooding around Peoria should subside by early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ILZ038-042>046-048-051>057-061>063-041100- Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas-Edgar- Logan-Macon-McLean-Menard-Moultrie-Piatt-Sangamon-Shelby- Vermilion- 1202 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing brief, damaging winds and heavy rain. The heat index is expected to range from 95 to 100 degrees this afternoon, highest near I-55. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to range from 95 to 100 degrees both Thursday and Friday afternoons, highest near I-55. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. ILZ066>068-071>073-041100- Clay-Crawford-Effingham-Jasper-Lawrence-Richland- 1202 PM CDT Wed Jul 3 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are expected this afternoon and evening. While there is not a widespread threat of severe weather, a few of the storms will be capable of producing gusty winds and heavy rain. The heat index is expected to approach 100 degrees this afternoon. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms will be an ongoing threat through Saturday evening. While severe weather is currently not anticipated, the storms will be capable of producing locally heavy rain. The heat index is expected to approach 100 degrees both Thursday and Friday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this afternoon and evening. HJS
In the hours before
Local storm report, Jul 3, 8:27 AM CDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
827 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M2.40 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN STANFORD 40.43N 89.22W
07/03/2019 M2.80 INCH MCLEAN IL PUBLIC
&&
25Local storm report, Jul 3, 10:53 AM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1053 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
07/03/2019 M1.22 INCH MCLEAN IL NWS EMPLOYEE
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
07/03/2019 M1.80 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
&&
25Local storm report, Jul 3, 10:56 AM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1056 AM CDT WED JUL 3 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
07/03/2019 M1.16 INCH MCLEAN IL AWOS
SINCE MIDNIGHT
0155 AM HEAVY RAIN 1 SSE MINONK 40.89N 89.03W
07/03/2019 M1.19 INCH WOODFORD IL MESONET
SINCE MIDNIGHT. APRS MESONET
0210 AM FLOOD NORMAL 40.52N 89.00W
07/03/2019 MCLEAN IL 911 CALL CENTER
3 VEHICLES SUBMERGED IN FLOOD WATER. SEVERAL STREETS
FLOODED.
0430 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M2.00 INCH MCLEAN IL PUBLIC
RAIN MEASURED AT ILLINOIS STATE UNIVERISTY
0500 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
07/03/2019 M2.95 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0520 AM HEAVY RAIN LONDON MILLS 40.71N 90.27W
07/03/2019 M1.50 INCH FULTON IL PUBLIC
RELAYED BY WMBD-TV
0600 AM HEAVY RAIN PEKIN 40.57N 89.63W
07/03/2019 M1.27 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN 1 SSE NORMAL 40.50N 88.99W
07/03/2019 M2.93 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
07/03/2019 M1.80 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
07/03/2019 M2.20 INCH MCLEAN IL PUBLIC
0700 AM HEAVY RAIN DELAVAN 40.37N 89.54W
07/03/2019 M2.60 INCH TAZEWELL IL PUBLIC
SOUTHEAST OF TOWN
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.10 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
0700 AM HEAVY RAIN TREMONT 40.53N 89.49W
07/03/2019 M1.50 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN NORMAL 40.52N 89.00W
07/03/2019 M3.50 INCH MCLEAN IL PUBLIC
NORTH SIDE OF TOWN
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
07/03/2019 M2.67 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL
0700 AM HEAVY RAIN MINIER 40.43N 89.31W
07/03/2019 M2.90 INCH TAZEWELL IL PUBLIC
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M1.80 INCH MCLEAN IL PUBLIC
SOUTH SIDE OF TOWN
0800 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
07/03/2019 M2.40 INCH MCLEAN IL CO-OP OBSERVER
24 HOUR TOTAL
0800 AM HEAVY RAIN STANFORD 40.43N 89.22W
07/03/2019 M2.80 INCH MCLEAN IL PUBLIC
0900 AM HEAVY RAIN 2 NNW SHIRLEY 40.44N 89.05W
07/03/2019 M1.22 INCH MCLEAN IL NWS EMPLOYEE
&&
25Special weather statement, Jul 3, 2:06 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Lincoln IL 206 PM CDT Wed Jul 3 2019 ILZ056-057-062-063-031945- Coles-Clark-Cumberland-Edgar- 206 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLES...SOUTHWESTERN EDGAR...NORTHWESTERN CLARK AND NORTHEASTERN CUMBERLAND COUNTIES UNTIL 245 PM CDT... At 205 PM CDT, Doppler radar was tracking a strong thunderstorm over Kansas, or 13 miles east of Charleston, moving southeast at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Charleston, Paris, Marshall, Martinsville, Kansas, Ashmore, Westfield, Clarksville, Rardin, Hutton, Fox Ridge State Park, Bushton and Bell Ridge. This includes Interstate 70 between mile markers 135 and 145. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3937 8817 3964 8815 3964 8766 3935 8771 TIME...MOT...LOC 1905Z 300DEG 8KT 3953 8793 Deubelbeiss
Special weather statement, Jul 3, 2:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lincoln IL 221 PM CDT Wed Jul 3 2019 ILZ043-044-053-032000- Macon-Piatt-De Witt- 221 PM CDT Wed Jul 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIATT...SOUTHEASTERN DE WITT AND NORTHEASTERN MACON COUNTIES UNTIL 300 PM CDT... At 221 PM CDT, Doppler radar was tracking a strong thunderstorm over Argenta, or 10 miles northeast of Decatur, moving east at 5 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Decatur, Forsyth, Maroa, Cerro Gordo, Argenta, Oreana, Weldon, Oakley, Cisco and Milmine. This includes Interstate 72 between mile markers 141 and 162. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3984 8896 4006 8901 4018 8866 3983 8860 TIME...MOT...LOC 1921Z 259DEG 6KT 3998 8885 Deubelbeiss
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:58 AM CDT | Areal Flood Advisory | ILX | McLean, Tazewell | 2 hr |
| Jul 3, 1:09 PM CDT | Areal Flood Advisory | ILX | Sangamon | 3 hr |
| Jul 3, 2:06 PM CDT | Special Weather Statement | ILX | Clark | 39 min |
| Jul 3, 2:45 PM CDT | Special Weather Statement | ILX | DeWitt | 30 min |
| Jul 3, 3:03 PM CDT | Special Weather Statement | ILX | Douglas | 27 min |
| Jul 3, 3:09 PM CDT | Special Weather Statement | ILX | Shelby | 36 min |
| Jul 3, 3:23 PM CDT | Special Weather Statement | ILX | Knox | 37 min |
| Jul 3, 3:47 PM CDT | Special Weather Statement | ILX | Champaign | 28 min |
| Jul 3, 4:04 PM CDT | Special Weather Statement | ILX | Stark | 26 min |
| Jul 3, 4:24 PM CDT | Special Weather Statement | ILX | Richland | 36 min |
| Jul 3, 4:54 PM CDT | Special Weather Statement | ILX | Clay | 36 min |
| Jul 3, 5:04 PM CDT | Areal Flood Advisory | ILX | Clay | 3 hr |
| Jul 3, 5:14 PM CDT | Special Weather Statement | ILX | Woodford | 31 min |
| Jul 3, 5:22 PM CDT | Flash Flood Warning | ILX | Clay, Effingham, Jasper, Richland | 4 hr |
| Jul 3, 5:39 PM CDT | Areal Flood Advisory | ILX | Marshall, Woodford | 3 hr |
Nearby
Special Weather Statements in Illinois, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.